Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A maximal $ \mathbb{L}_{p}$-inequality for stationary sequences and its applications


Authors: Magda Peligrad, Sergey Utev and Wei Biao Wu
Journal: Proc. Amer. Math. Soc. 135 (2007), 541-550
MSC (2000): Primary 60F05, 60F17
Published electronically: August 8, 2006
MathSciNet review: 2255301
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper aims to establish a new sharp Burkholder-type maximal inequality in $ \mathbb{L}_p$ for a class of stationary sequences that includes martingale sequences, mixingales and other dependent structures. The case when the variables are bounded is also addressed, leading to an exponential inequality for a maximum of partial sums. As an application we present an invariance principle for partial sums of certain maps of Bernoulli shifts processes.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 60F05, 60F17

Retrieve articles in all journals with MSC (2000): 60F05, 60F17


Additional Information

Magda Peligrad
Affiliation: Department of Mathematical Sciences, University of Cincinnati, P.O. Box 210025, Cincinnati, Ohio 45221-0025

Sergey Utev
Affiliation: School of Mathematical Sciences, University of Nottingham, Nottingham, NG7 2RD, England
Email: sergey.utev@nottingham.ac.uk

Wei Biao Wu
Affiliation: Department of Statistics, The University of Chicago, 5734 S. University Avenue, Chicago, Illinois 60637
Email: wbwu@galton.uchicago.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08488-7
PII: S 0002-9939(06)08488-7
Keywords: Martingale, maximal inequality, Markov chains, renewal sequences, Bernoulli shifts, invariance principle, stationary process
Received by editor(s): April 21, 2005
Received by editor(s) in revised form: August 31, 2005
Published electronically: August 8, 2006
Additional Notes: The first author was supported by an NSA grant.
The third author was supported by NSF grant DMS-0448704.
Communicated by: Richard C. Bradley
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.